0
RESEARCH PAPERS

Oscillator Response to Nonstationary Excitation

[+] Author and Article Information
G. P. Solomos

Athens, Greece

P-T. D. Spanos

Department of Civil Engineering and Mechanical Engineering, Rice University, P.O. Box 1892, Houston, Texas 77251

J. Appl. Mech 51(4), 907-912 (Dec 01, 1984) (6 pages) doi:10.1115/1.3167745 History: Received October 01, 1983; Revised April 01, 1984; Online July 21, 2009

Abstract

Analytical solutions are presented regarding probability density distributions of various response parameters of a lightly damped oscillator. The oscillator is subjected to a broad-band stochastic excitation which possesses a time-variant power spectrum. The analytical solutions are derived by utilizing appropriate Fokker-Planck equations which govern Markovian approximations of the response parameters considered. The reliability of the approximate analytical solution is tested by using pertinent data generated by a digital Monte Carlo study.

Copyright © 1984 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In